Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Computational Methods in Applied Mathematics

Editor-in-Chief: Carstensen, Carsten

Managing Editor: Matus, Piotr

4 Issues per year


IMPACT FACTOR 2017: 0.658

CiteScore 2017: 1.05

SCImago Journal Rank (SJR) 2017: 1.291
Source Normalized Impact per Paper (SNIP) 2017: 0.893

Mathematical Citation Quotient (MCQ) 2017: 0.76

Online
ISSN
1609-9389
See all formats and pricing
More options …
Volume 18, Issue 4

Issues

Approximate Solution of a Singular Integral Equation with a Cauchy Kernel on the Euclidean Plane

Dorota Pylak
  • Corresponding author
  • Institute of Mathematics and Computer Science, The John Paul II Catholic University of Lublin, Aleje Racławickie 14, 20-950 Lublin, Poland
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Paweł KarczmarekORCID iD: http://orcid.org/0000-0002-6215-297X / Paweł Wójcik
  • Institute of Mathematics and Computer Science, The John Paul II Catholic University of Lublin, Aleje Racławickie 14, 20-950 Lublin, Poland
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2017-12-05 | DOI: https://doi.org/10.1515/cmam-2017-0052

Abstract

Multidimensional singular integral equations (SIEs) play a key role in many areas of applied science such as aerodynamics, fluid mechanics, etc. Solving an equation with a singular kernel can be a challenging problem. Therefore, a plethora of methods have been proposed in the theory so far. However, many of them are discussed in the simplest cases of one–dimensional equations defined on the finite intervals. In this study, a very efficient method based on trigonometric interpolating polynomials is proposed to derive an approximate solution of a SIE with a multiplicative Cauchy kernel defined on the Euclidean plane. Moreover, an estimation of the error of the approximated solution is presented and proved. This assessment and an illustrating example show the effectiveness of our proposal.

Keywords: Singular Integral Equation; Cauchy Kernel; Trigonometric Interpolating Polynomials,Approximate Solution

MSC 2010: 65R20; 45E05

References

  • [1]

    R. P. Agarwal and D. O’Regan, Singular Differential and Integral Equations with Applications, Kluwer Academic Publishers, Dordrecht, 2003. Google Scholar

  • [2]

    K. E. Atkinson, An Introduction to Numerical Analysis, John Wiley & Sons, New York, 1978. Google Scholar

  • [3]

    S. M. Belotserkovsky and I. K. Lifanov, Method of Discrete Vortices, CRC Press, Boca Raton, 1993. Google Scholar

  • [4]

    R. L. Bisplinghoff, H. Ashley and R. L. Halfman, Aeroelasticity, Dover Publications, Mineola, 1996. Google Scholar

  • [5]

    V. A. Ditkin and A. P. Prudnikov, Integral Transforms and Operational Calculus, Pergamon Press, Oxford, 1965. Google Scholar

  • [6]

    V. K. Dzyadyk, Introduction to the Theory of Uniform Approximation of Functions by Polynomials (in Russian), Nauka, Moscow, 1977. Google Scholar

  • [7]

    B. G. Gabdulhaev, Approximation by trigonometric polynomials, and the error of quadrature formulae for singular integrals, Kazan. Gos. Univ. Učen. Zap. 127 (1967), no. 1, 54–74. Google Scholar

  • [8]

    B. G. Gabdulkhaev, Finite-dimensional approximations of singular integrals and direct methods of solution of singular integral and integrodifferential equations, J. Math. Sci. (N. Y.) 18 (1982), 593–627. Google Scholar

  • [9]

    F. D. Gakhov, Boundary Value Problems, Dover Publications, New York, 1990. Google Scholar

  • [10]

    I. Gohberg and N. Krupnik, One-Dimensional Linear Singular Integral Equations. I: Introduction, Oper. Theory Adv. Appl. 53, Birkhäuser, Basel, 1992. Google Scholar

  • [11]

    V. V. Ivanov, The Theory of Approximate Methods and Their Application to the Numerical Solution of Singular Integral Equations, Noordhoff, Leyden, 1976. Google Scholar

  • [12]

    P. Karczmarek, D. Pylak and P. Wójcik, Singular integral equations with multiplicative Cauchy-type kernels, Fasc. Math. 50 (2013), 77–90. Google Scholar

  • [13]

    I. K. Lifanov, Singular Integral Equations and Discrete Vortices, VSP, Utrecht, 1996. Google Scholar

  • [14]

    I. K. Lifanov, L. N. Poltavskii and G. M. Vainikko, Hypersingular Integral Equations and Their Applications, Differential Integral Equations Appl. 4, Chapman & Hall/CRC, Boca Raton, 2004. Google Scholar

  • [15]

    B. N. Mandal and A. Chakrabarti, Applied Singular Integral Equations, Science Publishers, Enfield, 2011. Google Scholar

  • [16]

    S. G. Mikhlin, Multidimensional Singular Integrals and Integral Equations, Pergamon Press, Oxford, 1965. Google Scholar

  • [17]

    N. I. Muskhelishvili, Singular Integral Equations. Boundary Problems of Function Theory and Their Application to Mathematical Physics, P. Noordhoff N. V., Groningen, 1953. Google Scholar

  • [18]

    I. P. Natanson, Constructive Theory of Functions, University of Michigan Library, Ann Arbor, 1949. Google Scholar

  • [19]

    D. Pylak, P. Karczmarek and M. A. Sheshko, Cauchy-type singular integral equation with constant coefficients on the real line, Appl. Math. Comput. 217 (2010), no. 7, 2977–2988. Google Scholar

  • [20]

    D. Pylyak and M. A. Sheshko, Inversion of singular integrals with Cauchy kernels in the case of an infinite integration domain, Differ. Equ. 41 (2005), 1229–1241. Google Scholar

  • [21]

    A. Ralston and P. Rabinowitz, A First Course in Numerical Analysis, 2nd ed., Dover Publications, Mineola, 2001. Google Scholar

  • [22]

    M. A. Sheshko, Singular Integral Equations with Cauchy and Hilbert Kernels and Their Appoximated Solutions, The Catholic University of Lublin Press, Lublin, 2003. Google Scholar

  • [23]

    M. A. Sheshko and S. M. Sheshko, A singular integral equation with a Cauchy kernel on the real axis, Differ. Uravn. 46 (2010), no. 4, 565–582. Google Scholar

  • [24]

    J. Weissinger, The lift distribution of swept-back wings, Tech. Memos. Nat. Adv. Comm. Aeronaut. 1947 (1947), no. 1120. Google Scholar

  • [25]

    S. Zhong, Singular integral equations on the real axis with solutions having singularities of higher order, Acta Math. Sci. Ser. B Engl. Ed. 30 (2010), no. 4, 1093–1099. Google Scholar

About the article

Received: 2017-06-01

Revised: 2017-09-11

Accepted: 2017-11-03

Published Online: 2017-12-05

Published in Print: 2018-10-01


Citation Information: Computational Methods in Applied Mathematics, Volume 18, Issue 4, Pages 741–752, ISSN (Online) 1609-9389, ISSN (Print) 1609-4840, DOI: https://doi.org/10.1515/cmam-2017-0052.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in